Alert archive / Tennessee / Freeze Warnings in 2021
Freeze Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Nov 13, 2021, 3:40 AM EST for 21 counties in Tennessee. It took effect at Nov 14, 2021, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 14, 2021, 3:00 AM EST
- Expired
- Nov 14, 2021, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS74 KMRX 130840 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 340 AM EST Sat Nov 13 2021 TNZ036>040-067>071-073-081>086-098>101-131700- /O.UPG.KMRX.FZ.A.0003.211114T0800Z-211114T1300Z/ /O.NEW.KMRX.FZ.W.0010.211114T0800Z-211114T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 340 AM EST Sat Nov 13 2021 /240 AM CST Sat Nov 13 2021/ ...FREEZE WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST /7 AM CST/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Sunday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ TD
3 follow-up statements
972 WWUS74 KMRX 131704 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1204 PM EST Sat Nov 13 2021 TNZ036>040-067>071-073-081>086-098>101-140115- /O.CON.KMRX.FZ.W.0010.211114T0800Z-211114T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 1204 PM EST Sat Nov 13 2021 /1104 AM CST Sat Nov 13 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST /7 AM CST/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Sunday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
077 WWUS74 KMRX 131957 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 257 PM EST Sat Nov 13 2021 TNZ036>040-067>071-073-081>086-098>101-140900- /O.CON.KMRX.FZ.W.0010.211114T0800Z-211114T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 257 PM EST Sat Nov 13 2021 /157 PM CST Sat Nov 13 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST /7 AM CST/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Sunday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
705 WWUS74 KMRX 140832 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 332 AM EST Sun Nov 14 2021 TNZ036>040-067>071-073-081>086-098>101-141300- /O.CON.KMRX.FZ.W.0010.000000T0000Z-211114T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, and Reliance 332 AM EST Sun Nov 14 2021 /232 AM CST Sun Nov 14 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... * WHAT...Sub-freezing temperatures for several hours and as low as the upper 20s. * WHERE...Portions of east Tennessee. * WHEN...From 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/ Sunday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Nov 13, 12:52 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 13, 12:52 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1252 AM EST Sat Nov 13 2021
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
The forecast is on track for the overnight. Just inputed recent
observations of temps, dew points, and winds to tweak hourly
curves through 06Z. A band of light showers will affect the region
from W to E between roughly 05 and 12Z with the greatest coverage
N of I-40. This is associated with a strong cold front crossing
the region. Moisture is limited, but dynamics are impressive with
a vigorous H5 vort max dropping through the lower OH Valley and
Appalachians and a 130+ kt H3 jet over WV and southern PA, so this
is overcoming the limited moisture. As the cold air deepens behind
the front, the precip will end as a little light snow over the
eastern mountains, generally above 5000 feet, where a few tenths
of an inch are possible before 14Z Sat. Greatest amounts in the
peaks of the Smokies.
Garuckas
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR conditions should prevail most of tonight. However a strong
cold front will cross the region and could bring a few MVFR
showers to TRI between 09 and 12Z. Scattered to broken 2000 to
6000 foot cloud deck will move through with the frontal passage.
After 12Z skies will become mostly sunny and VFR flight categories
will quickly return to all sites.
TD
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Freeze Watch from late tonight through Sunday morning for
Anderson-Bledsoe-Bradley-Grainger-Hamblen-Hamilton-
Jefferson-Knox-Loudon-Marion-McMinn-Meigs-North Sevier-
Northwest Blount-Northwest Cocke-Northwest Monroe-Rhea-
Roane-Sequatchie-Union-West Polk.
VA...NONE.
&&Hazardous weather outlook, Nov 12, 3:14 PM EST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 314 PM EST Fri Nov 12 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-132015- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 314 PM EST Fri Nov 12 2021 /214 PM CST Fri Nov 12 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Slight accumulations of high elevation snow is possible towards morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Freeze Warnings in Tennessee, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.